1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Blood Glucose Level suddenly dropping

Discussion in 'Ask A Question' started by ianoak999, Sep 10, 2017.

  1. ianoak999

    ianoak999 Type 2 · Member

    Messages:
    7
    Likes Received:
    3
    Trophy Points:
    23
    Hi I was diagnosed type 2 diabetic about 4 months ago after being borderline for about 8 years, I test my glucose levels with a next contour meter and the last few days I have noticed my average for the previous 7 days started to drop.
    It is now 6.1 but yesterday on waking up level was down to 3.5 so had to bring it back up, no problem next test showed it had come up.
    But the next test after tea showed it had started to drop again.
    I do go for a walk most days but cant walk far due to other medical problems, any suggestions to what I can do and I am on Metformin 500mg 4 times a day.

    Ian
     
    • Like Like x 1
  2. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    24,412
    Likes Received:
    30,213
    Trophy Points:
    298
    Hello and welcome,

    When you go low do you feel ill at all? Some people are perfectly happy in the 3s.

    When healthy people drop low, their liver will kick in and dump some glucose in the blood stream to bring them up naturally. This is what keeps us all alive during the night and times of fasting. Metformin is a drug that helps to reduce the amount of glucose the liver produces. If your lows are causing you problems, and if it continues and isn't just a blip, maybe have a word with your nurse/doctor about reducing the dose of Metformin.
     
    • Like Like x 2
    • Agree Agree x 1
  3. Guzzler

    Guzzler Type 2 · Master

    Messages:
    10,362
    Likes Received:
    6,883
    Trophy Points:
    278
    Hi and welcome to the group.
     
    • Like Like x 1
  4. helensaramay

    helensaramay Type 1 · Expert

    Messages:
    6,004
    Likes Received:
    5,994
    Trophy Points:
    178
    I understand our brains don't work very well below 2.8. So, whilst we may feel ok in our 3s, it may be a bit close to the risky 2.8.
    I know some people, without diabetes, may experience BG in the 3s. But this is not recommended for people taking medication which could reduce BG.
     
  5. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    24,412
    Likes Received:
    30,213
    Trophy Points:
    298
    I agree, although I know at least some unmedicated T2s on this forum see a lot of 3s without feeling ill, and hypos don't happen to unmedicated T2s anymore than non-diabetics due to livers kicking in. This is why I suggested the poster thinks about discussing reduced doses with his nurse/doctor as Metformin reduces the liver's output..
     
    • Agree Agree x 1
  6. ianoak999

    ianoak999 Type 2 · Member

    Messages:
    7
    Likes Received:
    3
    Trophy Points:
    23
    Hi Bluetit1802, in answer to your question I dont feel ill but just very sleepy and wife says irratable.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook